Jump to content
Software Update Finished, feedback welcome Read more... ×
CrazyBoards.org

HydroCat

Member
  • Content Count

    69
  • Joined

  • Last visited

1 Follower

About HydroCat

  • Rank
    Member

Profile Information

  • Gender
    male

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Caffeine has no effect on me, I drink coffee before bedtime. I have an appointment next week and I'll ask. Thanks.
  2. As you posted: You take Effexor as an antidepressant, tried Abilify and Seroquel as antipsychotic. In this category Risperidone or Zyprexa may be worth trying. Lamictal is a mood stabiliser, like your Depakote but has a slight tendency to balance the depressed side of bipolar. Depakote is considered more on the anti-manic side. It is weird that you were on Clonidine without trying “traditional” anti-anxiety meds like one of the many benzodiazepines out there. I would think that SNRI (with its pro-manic tendencies) + a stabilizer like Lamictal may be a good combo. It seems that you have tried the second and third line options before the obvious choices. Anyway, I am not a doctor, just been exploring for some time now. PS: There is of course the Lithium option.
  3. It has been two weeks on .25mg Clonazepam. It works great but I'm not sure it makes sense... My pdoc prescribed it for anxiety, sleep is not a problem. I take it at night, so if I understand correctly the effect should not even last through the morning. It feels as though it does last till the next day at the afternoon. Since I am on it I become extremely tired at around 4 pm, for around one hour in which I almost fall asleep at work. Is this possible? Anyone had a similar experience?
  4. If that counts... I've been on a very low-dose Risperidone, now on a very low-dose Abilify, for intrusive thoughts (ocd). Both did/do the trick. Risperidone is more calming (good) but sedating (so so). Every morning feels like coming out of hibernation (bad). 1mg made me flat which can be good or bad depends on the state you are in. Abilify is more balanced on the calm-energising scale. 5mg feels somewhat weird, 7.5mg flat again. I guess I can't really recommend either. Maybe APs are not for me...
  5. These are interesting studies but I can't be convinced this had to do with SSRIs. They are based on surveys, which are not scientific. They also say that the severity of emotional blunting is correlated with the severity of the diagnosed depressive symptoms (so this can be attributed to depression symptoms after having some of them lifted by the meds). I did not say it is impossible, but I believe that the mechanism causing it most likely has to do with downregulation of serotonin receptors due to being over-activated because the SSRI dose is too high. Another reason may be over-activated 5HT2C receptor that causes inhibition of noradrenaline and dopamine release. If this is true then Prozac (SSRI but 5HT2C antagonist) must be differrent than others. This way or another, the effect is reversible by decreasing the dose. Antipsychotics, on the other hand, are more well-known for this effect by directly antagonising dopamine receptors and balancing dopamine levels. Everyone is different in sometimes strange ways. I got a hedious side effect from Risperidone which not even listed. Anyhow, statistics can get you so far. There is a wide range of meds that work and nobody knows why. Eventuallly, we should find a good pdoc, explore and listen to ourselves.
  6. It makes sense in the long term, if too much serotonin changes the receptor expression (i.e downregulation). If this is the case then Buspirone, a serotonin 5HT1A agonist may be helpful. There is also the theory behind serotonin reuptake enhancers (SSRE) that basically says the serotonin must be taken back to the presynaptic neuron for it to have enough serotonin in it to fire again in a short time. The meaning of this principle is that SSRIs keep more serotonin in the synapse in a way that there is less of it available for subsequent firing. This too can explain emotional blunting on SSRIs, but I believe there is a reason why SSRIs are widely used while Tianeptine is less so. Everyone is different From personal experience: .5 mg Risperidone augmented SSRI effect. 1mg Risperidone made me flat and numb. I think than a good antidepressant raises your baseline in a way that you can have "higher" good and bad moods, like "white" and "grey", instead of depression where you have "grey" and "black". Blunting emotions is a way to cope with immediate over-sensitivity but in my opinion is not a good way to live.
  7. Antipsychotics may have some emotional blunting effect. I have never heard about SSRIs producing this effect. In theory they could do that... indirectly. Nicotine binds to certain acetylcholine receptors that when activated cause dopamine firing in quite many parts of the nervous system. When D2 autoreceptors are blocked by antagonists that dopamine activity is enhanced.
  8. Have you tried an SSRI before? Usually SSRIs are the first choice before SNRIs. Venlafaxine is, in theory, an SSRI at lower dosages, but it is the same active substance that blocks all three. So in your case it *may* hit the NET although it is "not supposed to". If the NET activity is too high for you, you can try Prozac, which an SSRI with some indirect NE/DA enhancing properties (less than that of SNRIs). Lexapro is the "purest" of SSRIs, hitting, for the most part, only the SERT. This can be an option if any NE enhancement gives you anxiety.
  9. Anticonvulsants (or mood stabilisers) are used for anxiety, among other conditions. Lamotrigine is great for my anxiety. Your signature says your current Rx includes Lamotrigine, which is also in this class, and Lithium. The latter may require adjustments more frequently than other meds. Topamax and Lamotrigine have different mechanisms and, at least as the internet says - should not interact with each other, so it may be a good option overall. However I'd suggest looking into the dosages of your current meds before adding new ones. My 2 cents.
  10. If your Effexor dosage is high enough to hit the noradrenaline transporter and you are not yet adjusted to that it may cause insomnia. Adding Seroquel to Effexor is common, as are other ssri/snri+antipsychotic combinations. The being said, I wouldn't recommend taking an antipsychotic med without my pdoc's recommendation. Other than that, is Effexor an effective antidepressant for you?
  11. Well, if we are into the discussion Receptors produce a signal when an agonist binds to them, but they also have some signalling activity in absence of such agonist. An antagonist keeps the receptor in its inactive state, but still allows its basic non-activated low signalling to continue. Inverse agonist causes the receptor to stop signalling altogether, or at least - less than its normal baseline activity. It is not entirely different than what you said, just wanted to make clear that the receptor don't reverse its activity but is rather "further blocked" by inverse agonists.
  12. @JJ17 I'm no expert but I have been looking into this technical meds stuff out of interest. Some points to take into account: * Not all serotonin receptors are "good". 5HT2C for example inhibits dopamine and noradrenaline release, so being a serotonin 5HT2C antagonist like Risperdal is, may be a good thing. (Actually, it is an inverse agonist on this receptor, which can be oversimplified as "more antagonist than antagonist") This is also the reason that Prozac is different from other SSRIs, being a 5HT2C antagonist, increasing N/D activity. * Blocking of 5HT7 reduces anxiety (again, Risperdal is an Inverse agonist on this one too) * Some receptors are also present on the same firing neuron and function as auto-receptors that are sort of a "braking" system, so antagonising dopamine D2 auto-receptors can increase neurotransmitter activity by releasing more dopamine (Risperdal, again). * Serotonin 5HT2A has properties that contribute to psychosis.
  13. I have been sort of balanced most of the time, but I still had to change meds from time to time, so either I'm changing or the meds poop-out... or both. The fact that I have just added another med means that I fell out of balance again. This trial and error is frustrating. There is some progress with genetic tests but as my pdoc said they are not nearly as accurate/reliable as we'd like them to be right now. It is very well worth the effort. Never give up.
  14. I take Abilify as an augmentation to Effexor for OCD, after dropping Risperidone. I would say that Risperidone has a more calming effect rather than an energising effect as with Abilify. On the other hand it is an inverse agonist of the histamine H1 and it hits the receptor pretty hard. This can be very sedating for some. I used to take .5 Risperidone a day and waking up in the morning became *extremely* hard. They both did the job for me, despite different mechanisms.
  15. Sure, currently taking “only” 4 psych meds: Effexor, Abilify, Lamictal, Clonazepam. 5 if you consider Ritalin. They make me feel normal most of the time so actually it is funny if anything. Took me 6 years to arrive at this particular mix. Giving up was never an option.
×